Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2014, 7:09 PM CDT for Tallapoosa County, Alabama. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 8, 2014, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 42 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:45 PM CDT | TSTM WND DMG | 2 Nw Dadeville, AL | SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 38 NEAR DADEVILLE. |
| Jun 8, 7:45 PM CDT | TSTM WND DMG | 2 Nw Dadeville, AL | SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY 38 NEAR DADEVILLE. |
| Jun 8, 7:55 PM CDT | TSTM WND DMG | Camp Hill, AL | SEVERAL TREES BLOWN DOWN NEAR CAMP HILL AT HIGHWAY 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS54 KBMX 090009
SVRBMX
ALC123-090100-
/O.NEW.KBMX.SV.W.0074.140609T0009Z-140609T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 800 PM CDT
* AT 709 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HILLABEE
CREEK...OR 6 MILES NORTHEAST OF ALEXANDER CITY...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DADEVILLE...CAMP HILL...WIND CREEK STATE PARK...NEW SITE...
JACKSONS' GAP...JACKSONS GAP...HORSESHOE BEND AND HORSESHOE BEND
NATIONAL MILITARY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3272 8561 3279 8600 3282 8602 3309 8600
3309 8598 3311 8597 3311 8582 3299 8559
3273 8560
TIME...MOT...LOC 0009Z 303DEG 22KT 3299 8586
$$
731 follow-up statement
287
WWUS54 KBMX 090042
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT SUN JUN 8 2014
ALC123-090100-
/O.CON.KBMX.SV.W.0074.000000T0000Z-140609T0100Z/
TALLAPOOSA AL-
742 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TALLAPOOSA COUNTY UNTIL 800 PM CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF CAMP HILL...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMP HILL.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3273 8560 3272 8561 3279 8600 3281 8601
3284 8601 3295 8595 3300 8587 3306 8572
3299 8559
TIME...MOT...LOC 0042Z 303DEG 22KT 3288 8566
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:16 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 8, 4:16 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 PM CDT SUN JUN 8 2014 .DISCUSSION... IN THE LOWER LEVELS THIS SUNDAY AFTERNOON...HIGH PRESSURE EXTENDED WESTWARD INTO THE GULF WITH A LOW PRESSURE CENTERED OVER NEW ENGLAND. FLOW IN THE UPPER LEVELS TODAY IS SOMEWHAT ZONAL WITH A RIDGE OVER THE GULF...BUT WITH A DECENT SHORTWAVE MOVING ACROSS THE MID/LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND HAS HELPED WITH FOCUS/LIFT FOR TSRA ACTIVITY ALONG LINGERING BOUNDARIES ACROSS MISSISSIPPI AND ALABAMA. THIS SHORTWAVE SHOULD CONTINUE TO SWING TO THE EAST ACROSS TENNESSEE AS A BETTER TROUGH DIGS SOUTHEAST OFF OF THE ROCKIES. WILL CONTINUE WITH SCATTERED POPS TONIGHT WITH THE WAVE. ON MONDAY...THIS TROUGH SHOULD BECOME A CLOSED OFF LOW OVER THE LOWER CENTRAL PLAINS YIELDING SOUTHWEST FLOW OVER ALABAMA...AND CONTINUING TO EJECT SHORTWAVES ACROSS THE AREA. WILL REMAIN IN A WET...BUILD THE ARK FLOW OVERALL. ALSO...WE REMAIN UNSTABLE WITH THE HEAT OF THE DAY AND LOTS OF CAPE TO FEED ANY STORMS THAT DO POP UP IN THE LATE AFTERNOON AND EARLY EVENING. THE UPPER LOW INCHES CLOSER TO THE EAST ON TUESDAY AND WEDNESDAY. BY WEDNESDAY...IT SHOULD BE SLIGHTLY OPEN AND ELONGATED OVER THE MISSISSIPPI VALLEY INTO THE GREAT LAKES. PRETTY DECENT MOISTURE AND DECENT RAIN CHANCES AS LOW GETS CLOSER. THROUGH THURSDAY...IT CONTINUES TO SWING TO THE EAST NORTHEAST ACROSS THE EASTERN UNITED STATES BUT BECOMES AN OPEN TROUGH ACROSS MUCH OF THE EASTERN UNITED STATES BUT KEEPING TURBULENT FLOW AROUND CENTRAL ALABAMA NONETHELESS. STORMS MAY NOT BE AS WIDESPREAD ON THURSDAY BETWEEN THE WAVES...BUT CHANCES REMAIN. WE JUST CANT SEEM TO SHAKE THIS FLOW. BY THURSDAY NIGHT INTO FRIDAY ANOTHER SHORTWAVE DEVELOPS AND SWINGS ACROSS OVER THE WEEKEND...INCREASING RAIN CHANCES ONCE AGAIN. WITH INCREASED POPS FOR MUCH OF THIS WEEK...TEMPERATURES WILL ONLY BE AIDED BY THE INCREASED CLOUD COVER OR RESULTING RAIN...BUT WILL BE STICKY AND HOT DESPITE. 08/MK && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO BROKEN CU ALREADY DEVELOPED THIS AFTERNOON. VCTS WILL BE POSSIBLE AT ALL LOCATIONS AS WE MOVE THROUGH THE AFTERNOON HOURS. DIFFICULT TO SAY HOW LONG CONVECTION WILL LAST BUT GIVEN RECENT TRENDS...WILL KEEP VC WORDING INTO AT LEAST PART OF THE EVENING HOURS. AMENDMENTS COULD BE NEEDED IF ANY ORGANIZED CONVECTION DEVELOPS UPSTREAM. WINDS GENERALLY FROM THE SOUTHWEST TO WEST AROUND 5 TO 10 KTS. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 84 69 84 68 / 20 40 40 50 60 ANNISTON 69 85 70 84 69 / 20 40 30 50 60 BIRMINGHAM 71 86 72 85 70 / 30 40 40 50 60 TUSCALOOSA 72 88 73 86 70 / 50 40 30 50 60 CALERA 71 87 71 85 69 / 40 40 30 50 60 AUBURN 70 88 70 87 70 / 40 30 20 40 30 MONTGOMERY 72 91 72 89 71 / 50 30 30 40 30 TROY 71 90 71 90 70 / 50 30 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/88
Hazardous weather outlook, Jun 8, 1:01 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 101 PM CDT SUN JUN 8 2014 ALZ011>015-017>050-091815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 101 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA THIS AFTERNOON AND INTO THE EARLY MORNING. DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY THREAT. THERE IS ALSO A THREAT OF LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 8, 4:46 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL SUMMERFIELD 32.52N 87.04W
06/08/2014 E1.75 INCH DALLAS AL EMERGENCY MNGR
AT LEAST GOLF BALL HAIL REPORTED IN SUMMERFIELD. A SWATH
OF HAIL APPEARS LIKELY FROM SUMMERFIELD TO VALLEY GRANDE
AND JUST EAST OF AL HWY 22.
&&
GGOGGINSLocal storm report, Jun 8, 5:46 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL FORT DAVIS 32.24N 85.71W
06/08/2014 E1.00 INCH MACON AL PUBLIC
AT BLACK BEAR FARMS
&&
LINHARESSpecial weather statement, Jun 8, 6:07 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 PM CDT SUN JUN 8 2014
ALZ027-090000-
TALLADEGA AL-
607 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA COUNTY
UNTIL 700 PM CDT...
AT 608 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WILSONVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHILDERSBURG...
SYLACAUGA...
SYCAMORE...
SYLACAUGA MUNICIPAL AIRPORT...
OAK GROVE...
&&
LAT...LON 3319 8617 3310 8618 3310 8634 3313 8646
3318 8651 3320 8648 3320 8646 3324 8646
3326 8642 3328 8644 3327 8639 3330 8636
3328 8612 3320 8612
TIME...MOT...LOC 2308Z 281DEG 21KT 3321 8638Special weather statement, Jun 8, 6:36 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT SUN JUN 8 2014
ALZ028-036-037-090015-
CLAY AL-COOSA AL-TALLAPOOSA AL-
636 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHWESTERN CLAY COUNTIES UNTIL 715 PM CDT...
AT 636 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SYLACAUGA...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOODWATER...
KELLYTON...
HANOVER...
PARKDALE...
HATCHET...
&&
LAT...LON 3289 8599 3306 8632 3310 8630 3311 8618
3319 8617 3320 8612 3326 8612 3317 8579
TIME...MOT...LOC 2336Z 296DEG 22KT 3313 8619Special weather statement, Jun 8, 6:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT SUN JUN 8 2014
ALZ040-090030-
DALLAS AL-
640 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 730
PM CDT...
AT 636 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ALBERTA...OR 14 MILES SOUTHEAST OF UNIONTOWN...
MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOGUE CHITTO...
ORRVILLE...
FIVE POINTS...
OLD CAHABA PARK...
SAFFORD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3219 8733 3219 8736 3226 8744 3226 8747
3230 8747 3231 8742 3236 8742 3241 8711
3217 8708 3217 8731
TIME...MOT...LOC 2341Z 264DEG 11KT 3226 8740
56Local storm report, Jun 8, 7:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
06/08/2014 TALLADEGA AL EMERGENCY MNGR
TREES REPORTED DOWN IN SYLACAUGA WITH A FEW TREES ON SOME
HOMES.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:56 PM CDT | Special Weather Statement | BMX | Randolph | 49 min |
| Jun 8, 7:59 PM CDT | Special Weather Statement | BMX | Chambers | 46 min |
| Jun 8, 8:45 PM CDT | Special Weather Statement | BMX | Chambers | 45 min |
| Jun 9, 2:48 AM CDT | Special Weather Statement | BMX | Marion | 57 min |
| Jun 9, 9:21 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 5 days |
| Jun 9, 6:35 PM CDT | Special Weather Statement | BMX | Pickens | 55 min |
| Jun 9, 6:54 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.